Alert archive / Nevada / Wind Advisories in 2022

Wind Advisory 13, NWS Elko, NV

April 22, 2022Elko County, Nevada

NWS Elko, NV issued this wind advisory at Apr 22, 2022, 2:45 AM PDT for Elko County, Nevada. It took effect at Apr 22, 2022, 2:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2022, 2:45 AM PDT (09:45 UTC)
In effect from
Apr 22, 2022, 2:00 PM PDT
Expired
Apr 23, 2022, 2:20 AM PDT
In force
12 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 00:00Z, 9.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 00:00Z on 2022-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 00:00Z on 2022-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3768 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
305 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

574 
WWUS75 KLKN 220945
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
245 AM PDT Fri Apr 22 2022

NVZ031-033-230045-
/O.NEW.KLKN.WI.Y.0013.220422T2100Z-220423T1800Z/
Northern Elko County-Southeastern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, and West Wendover
245 AM PDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT
SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Elko County and Southeastern Elko County.

* WHEN...From 2 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Blowing snow could also reduce visibility, especially along
  mountain passes and summits.
  

* ADDITIONAL DETAILS...Look for strongest wind to be situated in
  the eastern section of Elko County were winds could impact that
  portion of the US-93 and I-80 corridor clear through the 
  overnight of Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
2 follow-up statements
596 
WWUS75 KLKN 222047
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
147 PM PDT Fri Apr 22 2022

NVZ031-033-231800-
/O.CON.KLKN.WI.Y.0013.220422T2100Z-220423T1800Z/
Northern Elko County-Southeastern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, and West Wendover
147 PM PDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Northern Elko County and Southeastern Elko County.

* WHEN...From 2 PM this afternoon to 11 AM PDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Blowing snow could also reduce visibility, especially along 
  mountain passes and summits.

* ADDITIONAL DETAILS...Look for strongest wind to be situated in 
  the eastern section of Elko County were winds could impact 
  that portion of the US-93 and I-80 corridor clear through the 
  overnight of Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/lkn
540 
WWUS75 KLKN 230920
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
220 AM PDT Sat Apr 23 2022

NVZ031-033-231030-
/O.CAN.KLKN.WI.Y.0013.000000T0000Z-220423T1800Z/
Northern Elko County-Southeastern Elko County-
Including the cities of Midas, Gibbs Ranch, Charleston, Jarbidge,
Mountain City, Owyhee, Tuscarora, and West Wendover
220 AM PDT Sat Apr 23 2022

...WIND ADVISORY IS CANCELLED...

Strong winds that have been seen over portions of Eastern Elko 
County have diminished through the overnight. Breezy 
northwesterly winds will still be seen alongside some localized 
gusty winds around 40 mph, so be cautious if traveling through 
the area.


$$

For more information from the National Weather Service visit
http://weather.gov/lkn

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 21, 2:46 PM PDT, 11 hours 59 minutes earlier.

Area forecast discussion, Apr 21, 2:46 PM PDT, 11 hours 59 minutes before
Area Forecast Discussion
National Weather Service Elko NV
246 PM PDT Thu Apr 21 2022

.SYNOPSIS...A winter storm will impact northern and central Nevada
through tomorrow bringing gusty winds, snow and rain to the area.
Scattered snow showers are likely into tomorrow evening for most
locations as the storm departs. Dry conditions are expected for the
weekend and into next week.

&&

.SHORT TERM...Precipitation from a late week coastal storm
has reached our area resulting in rain and wind gusts ranging from
25 to 35 mph; higher above 6000 feet. These conditions are expected
through the rest of northern and central Nevada into tomorrow
afternoon. The greatest chance for heaviest precipitation from
this event is expected in eastern Nevada where a winter weather
advisory is in effect from late this evening into tomorrow
afternoon.

This afternoon's precipitation will change to a mixture of rain and
snow showers late this evening and into tomorrow morning in valley
locations as snow levels drop below 6000 feet when northerly
winds bring in cooler air. Snowfall in the valleys continues to
range from a trace to an inch in northern Nevada with amounts
ranging from 1 to 3 inches along Highway 50 below 6000 feet.
Snowfall totals above 6000 feet, including passes and summits of
I-80 and Highway 50, could range from 3 to 5 inches. This evening
and overnight, wind gusts will range from 40 to 50 mph in eastern
Nevada with higher gusts possible on summit locations which could
cause blowing snow. Scattered snow showers are possible tomorrow
in eastern Nevada before this precipitation exits the state. A
slight chance of an afternoon thunderstorm is possible tomorrow in
northern and central Nevada.

.LONG TERM...Saturday through next Wednesday.

There could be some leftover showers on Saturday, mainly in the
mountains, as a shortwave drops down the backside of the exiting
longwave trof in northwest flow, but otherwise there will just be
some clouds around. Highs will be in the mid 40's to upper 50's
after a morning low in the 20's.

Ridging builds in for Sunday and Monday, bringing fair weather
and a warming trend. By Monday, highs will be in the 60's to mid
70's. Lows will be in the mid 20's to mid 30's.

An upper ridge amplifies in the central US well into Canada for
the remainder of the long term period. This puts Nevada in
southwest flow and steers the storms to the north of us. There is
a slight chance for a shower near the Idaho border at times, but
this is not in the forecast and dry conditions are for the most
part expected through the period. There will be some clouds
around at times along with afternoon breezes with highs in the
60's and 70's and lows in the 30's.

&&

.AVIATION...A storm system will bring valley rain and mountain
snow showers across Nevada this morning starting at KWMC,
spreading east and southeastward reaching KELY by late afternoon.
More widespread showers and a transition to snow in some valleys
is expected tonight into Friday morning mainly south and east of
KWMC. These showers will bring occasional MVFR conditions to
KWMC, KBAM, KEKO and KELY. While unlikely isolated thunderstorms
can impact the northern terminals of KEKO, KWMC, and KBAM during
today's afternoon. Mountain obscurations will occur across the
silver state with the passage of this system. Gusty southwest
winds are also expected across White Pine and northern Nye
counties with KELY seeing the strongest winds during the
afternoon. Icing and turbulence is a concern with the system so
be sure to check the Aviation Weather Center forecast.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until noon PDT Friday for Northern Elko
County-Ruby Mountains and East Humboldt Range-South Central Elko
County-Southeastern Elko County-Southwest Elko County-White Pine
County.

&&

89/93/93

In the hours before

Local storm report, Apr 22, 1:55 AM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
155 AM PDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     NON-TSTM WND GST 2 W BAKER               39.02N 114.18W
04/21/2022  M59 MPH          WHITE PINE         NV   PUBLIC

            DRI STATION DNEP7 (SAGEBRUSH EAST),
            ELEVATION 6035 FEET.

&&

86
Local storm report, Apr 22, 1:58 AM PDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
158 AM PDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND GST 4 ENE BAKER             39.04N 114.06W
04/21/2022  M59 MPH          WHITE PINE         NV   MESONET

            DRI STATION DNEP8 (SALT DESERT SHRUB),
            ELEVATION 5185 FEET.

&&

86
Local storm report, Apr 22, 2:00 AM PDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HIGH SUST WINDS  42 ESE MANHATTAN        38.19N 116.42W
04/21/2022  M43 MPH          NYE                NV   MESONET

            STATION CMP26 (WARM SPRINGS SUMMIT),
            ELEVATION 7550 FEET.

&&

86
Local storm report, Apr 22, 2:06 AM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
206 AM PDT FRI APR 22 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     NON-TSTM WND GST 3 WSW GREAT BASIN NP    39.02N 114.27W
04/21/2022  M71 MPH          WHITE PINE         NV   MESONET

            RAWS SITE MTHN2 (MATHER), ELEVATION 9268
            FEET.

&&

86

Nearby

Wind Advisories in Nevada, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.